• An uncommon, but lethal, toxic side effect of busulfan (Myleran) therapy for chronic myelogenous leukemia is pulmonary fibrosis. A 16-month-old male infant treated for 11 months with busulfan for chronic myelogenous leukemia is, we believe, the first case of "busulfan lung" in the pediatric age group to be reported. Progressive roentgenographic changes in the lung of a diffuse intra-alveolar and interstitial pattern were noted. The patient died after a four-day episode of cough, fever, and progressive dyspnea. At autopsy, no evidence of infection or leukemic infiltrates were seen in the lungs. Characteristic histologic findings as a result of busulfan therapy were observed in the lung and pancreas.
(Am J Dis Child 131:650-652, 1977)
Pearl M. Busulf an Lung. Am J Dis Child. 1977;131(6):650–652. doi:10.1001/archpedi.1977.02120190044009
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: